MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G56201
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a tunneled dialysis catheter, using a micropuncture transitionless access set , a portion of the 0.018 wire separated and remains in the subcutaneous tissue of the left chest.There are no plans to remove the wire.There has been no report that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
Information was noted in file, dated (b)(6) 2020, regarding the statement : "wire sheered off the needle".This information was not included in the initial mdr.
 
Additional Manufacturer Narrative
Initial report: as reported, during placement of a tunneled dialysis catheter, using a micropuncture transitionless access set , a portion of the 0.018 wire separated and remains in the subcutaneous tissue of the left chest.There are no plans to remove the wire.There has been no report that the patient experienced any adverse effects due to this event.Additional information: "wire sheered off the needle".Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, and the quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.A coil damage nonconformance was noted during the subassembly review, but that unit was scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ based on the information provided and no product returned, the investigation conclusion drawn was the potential cause can be traced to the procedure as it was stated that the wire was sheared through the needle which as shown the included label and ifu which is known to a result in the reported failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during placement of a tunneled dialysis catheter, using a micropuncture transitionless access set, a portion of the 0.018 wire separated and remains in the subcutaneous tissue of the left chest.There are no plans to remove the wire.The wire reportedly sheared off the needle.There has been no report that the patient experienced any adverse effects due to this event.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned for investigation.A document-based investigation evaluation was performed.A review of the device history record revealed that there was one potential failure related nonconformance; however, affected units were scrapped and not replaced.There have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.The product ifu states: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ and ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the device is also packaged with a drawing, warning the user to not pull the distal spring coil portion of the wire guide through the needle tip.A review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the results of the investigation, cook has concluded that the cause of the event may be traced to the procedure, as it was stated that the wire sheared through the needle.The risk analysis for this failure mode was reviewed and no escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The wire reportedly sheared off the needle.This information was available and inadvertently omitted at the time the initial report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9952838
Report Number1820334-2020-00796
Device Sequence Number19442471
Product Code DYB
UDI-Device Identifier00827002562011
UDI-Public(01)00827002562011(17)230205(10)10310541
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberG56201
Device Catalogue NumberMPIS-402-NT-U-SST
Device Lot Number10310541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer08/04/2020
08/04/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date08/04/2020
08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;